MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN
Model Number BERICHROM HEPARIN
Medical Device Problem Codes Imprecision (1307); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) customer service engineer (cse) was dispatched to the customer's site to determine the cause of the discordant, falsely low heparin unfractionated (uf) result and quality control (qc) imprecision on the sysmex ca-1500 system.The cse observed a crack on the edge of the optical filter on the sysmex ca-1500 system and replaced the optical filter.The cse also verified the z adjustment on the piercer at the feeder position, verified that the lamp unit #3 box was internally clean, removed and cleaned filters, cleaned fiber end, verified the lamp stability, during the lamp calibration, with water in the 4 cuvettes, adjusted the reagent dispenser to the right of the center in the reaction vessel and lowered the reagent dispenser to miss the spring on catcher by 1 to 2 mm.After replacing the optical filter and performing the adjustments on the sysmex ca-1500 system, the cse ran calibration, qc, and performed three precision studies using control level 1, control level 2 and patient samples.The calibration, qc and precision studies recovered within expected ranges in micro mode and outside of expected ranges in normal mode.The operator declined further investigation and stopped running the heparin uf assay.The filter malfunction potentially contributed to the discordant result and qc imprecision.No further evaluation of these systems or reagent is required.
 
Event or Problem Description
Imprecise and out of range heparin unfractionated (uf) quality control (qc) results were obtained on the sysmex ca-1500 system.During this time, a patient sample was tested for heparin uf, resulting in a discordant, falsely low heparin uf result.This result was reported to the physician, who did not question the result.The patient's blood was redrawn and run on an alternate system, sysmex ca-1500 system, using same reagent lot.A higher heparin uf result, within therapeutic range, was obtained using the alternate system.It is unknown if the redrawn result was the correct result as the operator was also experiencing issues with the alternate system.The operator indicated that a corrected report was provided for this patient as the pharmacy indicated that the patient was on heparin treatment when the discordant result was reported.However, the corrected result is unknown.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low heparin uf result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics (siemens) filed the initial on 27-dec-2017.Additional information (08-jan-2018): upon further investigation, siemens determined that the operator reported a discordant heparin unfractionated (uf) that was less than the limit of detection for the assay.Based on the berichrom heparin's instructions for use (ifu), "the limit of detection for an unfractionated heparin is 0.05 iu/ml".The operator reported a heparin uf result of 0.02 iu/ml.Section h6 has been updated to reflect this information.

Brand Name
BERICHROM HEPARIN
Common Device Name
BERICHROM HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7149214
Report Number9610806-2017-00151
Device Sequence Number1917705
Product Code KFF
UDI-Device Identifier00842768012945
UDI-Public00842768012945
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K925200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2020
Device Model NumberBERICHROM HEPARIN
Device Catalogue Number10446620
Device Lot Number47293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR